Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Birth Control for Gastro patient


 scacheerldr - Wed Jul 25, 2007 11:46 am

I am 18 years old and I had ulcerative colitis supposedly caused by an antibiotic..I had most of my colon removed, i had an ileostomy until they reversed it, not it is normal. I was put on orthotricycline low for birth control and i am breaking out in acne, i was wondering if i could take regular orthotricycline and hopefully get rid of breakouts.
 Debbie Miller, RN - Mon Jul 30, 2007 1:47 am

User avatar I don't know of any problem with the Ortho tricycline in your situation but you should discuss it with your prescribing physician as he or she could know something about your particular case that is not evident here.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us